MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN ENDO GIA; STAPLE, IMPLANTABLE

COVIDIEN LP LLC NORTH HAVEN ENDO GIA; STAPLE, IMPLANTABLE
Model Number EGIA45CTAMT
Medical Device Problem Codes Misfire (2532); Failure to Form Staple (2579)
Health Effect - Clinical Code Tissue Breakdown (2681)
Date of Event 11/20/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D10 concomitant product: egiaushort - egiaushort endogia ultra univ sht stap, lot# p3g0258 egiaushort - egiaushort endogia ultra univ sht stap, lot# p3g0258 egia45axt - egia45axt egia45 artic extra thicksulu, lot# unknown egia45amt - egia45amt egia 45 artic med thick sulu, lot# unknown.H3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.No information re garding the specific customer issue that occurred with the device was available.Upon examination of the sample, it was found that the reload was partially fired, and the clamping mechanism was deformed.Visual inspection noted the reload was partially fired to the 2cm cut line, and the clamping mechanism was deformed.Functionally, the reload was loaded into a representative instrument.The reload was applied to test media.All remaining staples were placed and test media was cleanly transected.The reload interlock was tested and found to function properly.The product analysis noted evidence that the device was not used as intended.This issue may occur under the following conditions.1.Application over tissue that is beyond the recommended thickness range.2.Application with an obstacle incorporated in the jaws.In any of these circumstances, it will become increasingly difficult to actuate the firing handle and the instrument return knobs will be difficult to retract.In addition, staples may not form properly and tissue may not be fully transected.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all me dtronic quality specifications.The instructions included with this device provide the following guidance: failure to completely fire the reload will result in an incomplete cut and/or incomplete staple formation, which may result in poor hemostasis and/or leakage.Always inspect the tissue thickness and select an appropriate staple size prior to application of the stapler.Overly thick or thin tissue may result in unacceptable staple formation.When positioning the stapler on the application site, ensure that no obstructions, such as clips, are incorporated into the instrument jaws.Firing over an obstruction may result in incomplete cutting action and/or improperly formed staples.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during the laparoscopic lobectomy, on resection of the lung lobe, the first handle was used with a purple reload and fired halfway across the tumor but was not able to fire across fully in the tissue.A second handle was used with black reload but the same issue occurred.A third reload was used and still the same issue occurred.The staple formation was incomplete and no b shape formation resulted on the specimen.The jaws of the device locked on tissue and was removed normally.Another manufacturer's product was used to resolve the issue.Medtronic's initial evaluation of the incident found that the reload was partially fired to the 2cm cut line.The clamping mechanism was deformed.

Brand Name
ENDO GIA
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
Manufacturer (Section G)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key18445206
Report Number1219930-2024-00068
Device Sequence Number6807931
Product Code GDW
UDI-Device Identifier10884521138056
UDI-Public10884521138056
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K111825
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEGIA45CTAMT
Device Catalogue NumberEGIA45CTAMT
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/29/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/11/2023
Initial Report FDA Received Date01/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10
Patient SexUnknown